Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 27, NWS Albuquerque, NM

April 4, 200811 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 4, 2008, 2:30 PM MDT for 11 counties in New Mexico. It took effect at Apr 5, 2008, 6:27 AM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2008, 2:30 PM MDT (20:30 UTC)
In effect from
Apr 5, 2008, 6:27 AM MDT
Expired
Apr 5, 2008, 8:00 PM MDT
In force
14 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 042030
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT FRI APR 4 2008

...FIRE WEATHER WATCH SATURDAY FOR NORTHWEST AND WEST CENTRAL
HIGHLANDS BELOW SIGNIFICANT SNOW PACK AND LOWER/MIDDLE RIO GRANDE
VALLEY FOR STRONG WINDS AND LOW HUMIDITIES...
...RED FLAG WARNING SATURDAY ALONG THE CENTRAL MOUNTAINS BELOW SIGNIFICANT
SNOWPACK EASTWARD TO THE TEXAS STATE LINE FOR STRONG WINDS AND LOW HUMIDITIES...

.SATURDAY LOOKS TO BE ANOTHER CRITICAL FIRE WEATHER EVENT FOR A
LARGE PORTION OF NORTHERN AND CENTRAL NEW MEXICO. THE STRONGEST
WINDS AND LOWEST HUMIDITY LEVELS ARE EXPECTED ALONG THE CENTRAL
MOUNTAIN CHAIN EASTWARD TO THE TEXAS STATE LINE. A SHORTER
DURATION EVENT IS POSSIBLE ACROSS WESTERN AND CENTRAL PORTIONS OF
THE FORECAST AREA. CLOUD COVER WILL BE THE MITIGATING FACTOR AND
THUS WILL KEEP WESTERN AND CENTRAL ZONES IN A WATCH FOR NOW. 

NMZ103-104-107-108-051400-
/O.UPG.KABQ.FW.A.0024.080405T1800Z-080406T0200Z/
/O.NEW.KABQ.FW.W.0027.080405T1800Z-080406T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
230 PM MDT FRI APR 4 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ105-106-109-051400-
/O.CON.KABQ.FW.A.0024.080405T1800Z-080406T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
230 PM MDT FRI APR 4 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$
50
1 follow-up statement
000 
WWUS85 KABQ 051227
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
627 AM MDT SAT APR 5 2008

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING ALONG
THE CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOW PACK EASTWARD TO THE
TEXAS STATE LINE...FOR WEST CENTRAL NEW MEXICO BELOW SIGNIFICANT
SNOW PACK AND LOWER/MIDDLE RIO GRANDE VALLEY FOR STRONG WINDS AND
LOW HUMIDITIES...

.EXPECT ANOTHER CRITICAL FIRE WEATHER EVENT FOR MUCH OF NORTHERN
AND CENTRAL NEW MEXICO. THE STRONGEST WINDS AND LOWEST HUMIDITY
LEVELS ARE EXPECTED ALONG THE CENTRAL MOUNTAIN CHAIN EASTWARD TO
THE TEXAS STATE LINE. A SHORTER DURATION AND MORE MARGINAL EVENT
IS LIKELY FROM THE MID AND LOWER RIO GRANDE VALLEY WESTWARD TO THE
ARIZONA STATE LINE.

NMZ105-106-109-060200-
/O.UPG.KABQ.FW.A.0024.080405T1800Z-080406T0200Z/
/O.EXA.KABQ.FW.W.0027.080405T1800Z-080406T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
627 AM MDT SAT APR 5 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ103-104-107-108-060200-
/O.CON.KABQ.FW.W.0027.080405T1800Z-080406T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
627 AM MDT SAT APR 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

43

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:00 AM MDT, 11 hours 30 minutes earlier.

Area forecast discussion, Apr 4, 3:00 AM MDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT FRI APR 4 2008

CORRECTED TYPO AND AUGMENTED LAST PARAGRAPH OF DISCUSSION

.DISCUSSION...
WIND AND FIRE WEATHER CONCERNS OFF AND ON OVER THE NEXT WEEK.

COOLER WEATHER EXPECTED IN THE EAST TODAY WITH SOME MORNING LOW
CLOUDS BEHIND THE BACK DOOR COLD FRONT THAT SANK INTO THE AREA
LAST EVENING. IN CONTRAST THE WEST WILL SEE ABUNDANT SUNSHINE WITH
HIGH TEMPERATURES A FEW DEGREES WARMER THAN YESTERDAY.
FORTUNATELY...WE WILL EXPERIENCE A TEMPORARY LULL IN WINDS AREA
WIDE...GIVING US A BRIEF CESSATION OF FIRE WEATHER CONCERNS.

SATURDAY...WIND AND CRITICAL FIRE WEATHER CONDITIONS SHOULD
RETURN AS AN UPPER LEVEL TROUGH CROSSES THE CENTRAL ROCKIES NORTH
OF NEW MEXICO. A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE
AREA SATURDAY AFTERNOON AND EARLY EVENING...EXCEPT FOR THE
NORTHWEST MOUNTAINS AND NORTHWEST PLATEAU. WE ARE ALSO MONITORING
FOR A POTENTIAL WIND ADVISORY THAT LATER SHIFTS MAY NEED TO ISSUE
FOR THE AREA ALONG AND EAST OF THE CENTRAL AND NORTH CENTRAL
MOUNTAINS. SOUTHWEST WINDS COULD GUST AS HIGH AS 50 MPH FROM
CLINES CORNERS TO CLAYTON SATURDAY AFTERNOON AS TEMPERATURES CLIMB A
FEW DEGREES ABOVE NORMAL AREAWIDE. SUNDAY SHOULD BRING CALMER WINDS
AGAIN WITH THE CONTINUATION OF SLIGHTLY ABOVE NORMAL TEMPERATURES.

NEXT WORK WEEK...A SERIES OF TROUGHS WILL CROSS THE CENTRAL ROCKIES
NORTH OF NEW MEXICO IN RAPID SUCCESSION. WE CAN EXPECT PERIODS OF
BREEZY TO WINDY CONDITIONS WITH FIRE WEATHER CONCERNS. MODELS
TYPICALLY FLIP FLOP ON THE TIMING OF PASSAGE OF TROUGHS IN RAPID
FLOW SCENARIOS LIKE THIS. THE LATEST RUNS INDICATE THE WINDIEST DAYS
WILL NOW BE MONDAY...WEDNESDAY AND THURSDAY.  IT IS ALSO POSSIBLE
THAT SOME OF THESE PASSING UPPER LEVEL TROUGHS COULD BRING SPOTTY
PRECIPITATION MAINLY TO THE AREA NORTH OF I-40. SUCH MAY BE THE CASE
WITH THE WEDNESDAY/THURSDAY SYSTEM. DUE TO DIVERGENT MODEL
SOLUTIONS...WE CURRENTLY DO NOT HAVE MUCH CONFIDENCE IN MID WEEK
PRECIPITATION CHANCES.

44

&&

.AVIATION...
THRU 15Z...PATCHY AREAS OF MVFR CIGS AND VISIBILITIES WILL EXTEND
FROM EAST SLOPES OF THE NORTH CENTRAL MOUNTAINS TO THE NORTHEAST AND
EAST CENTRAL PLAINS. VFR CONDITIONS WILL CONTINUE TO PREVAIL ACROSS
WESTERN AND CENTRAL AREAS. AFTER 15Z...VFR CONDITIONS WILL PREVAIL
ACROSS THE FORECAST AREA.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  29  66  34 /   0   0   0   5
GALLUP..........................  60  24  66  28 /   0   0   0   0
GRANTS..........................  62  23  67  28 /   0   0   0   0
GLENWOOD........................  70  32  76  35 /   0   0   0   0
CHAMA...........................  53  16  54  20 /   0   0   5   5
LOS ALAMOS......................  59  22  63  28 /   0   0   0   0
RED RIVER.......................  50  17  52  22 /   0   0   5   5
TAOS............................  57  20  62  26 /   0   0   5   0
SANTA FE........................  61  23  65  28 /   0   0   0   0
SANTA FE AIRPORT................  62  28  66  32 /   0   0   0   0
ESPANOLA........................  68  28  71  28 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  65  39  70  42 /   0   0   0   0
ALBUQUERQUE VALLEY..............  67  33  71  37 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  65  33  69  39 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  67  36  72  41 /   0   0   0   0
SOCORRO.........................  69  35  76  42 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  58  30  63  34 /   0   0   0   0
MORIARTY/ESTANCIA...............  62  29  67  31 /   0   0   0   0
CARRIZOZO.......................  65  40  75  40 /   0   0   0   0
RUIDOSO.........................  59  35  67  36 /   0   0   0   0
RATON...........................  61  25  65  27 /   5   0   0   5
LAS VEGAS.......................  59  27  65  32 /   0   0   0   0
ROY.............................  56  34  63  36 /   5   0   0   5
CLAYTON.........................  61  37  70  36 /   5   0   0   5
SANTA ROSA......................  66  34  76  40 /   0   0   0   0
TUCUMCARI.......................  66  37  76  40 /   0   0   0   5
FORT SUMNER.....................  68  37  78  42 /   0   0   0   0
CLOVIS..........................  65  37  74  42 /   0   0   0   0
PORTALES........................  64  38  76  41 /   5   0   0   0
ROSWELL.........................  70  39  78  45 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103>109.

&&

44/05
Hazardous weather outlook, Apr 4, 5:49 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MDT FRI APR 4 2008

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
549 AM MDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...THE POTENTIAL EXISTS FOR STRONG WINDS TO COMBINE WITH
LOW RELATIVE HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS
FOR THE WEST CENTRAL MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND ALL
OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN. A FIRE WEATHER
WATCH IS IN EFFECT FOR THESE AREAS SATURDAY AFTERNOON THROUGH EARLY
EVENING. MUCH OF EAST CENTRAL AND NORTHEAST NEW MEXICO COULD SEE
SOUTHWEST WINDS BLOW AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS UP TO
50 MPH DURING THIS PERIOD.

MONDAY...WEDNESDAY AND THURSDAY STRONG WINDS AND LOW HUMIDITIES
MAY AGAIN PRODUCE A CRITICAL FIRE WEATHER SCENARIO EAST OF THE
CENTRAL MOUNTAIN CHAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.